Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jun 30, 2021, 7:49 PM EDT for Pike County, Ohio. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 7:49 PM EDT (23:49 UTC)
- Expired
- Jun 30, 2021, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
County Pike County, OH
The radar
The Cincinnati radar (KILN), 96 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 608 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1164 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
444
WWUS81 KILN 302349
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
749 PM EDT Wed Jun 30 2021
OHZ082-088-010015-
Pike OH-Scioto OH-
749 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PIKE AND
NORTHEASTERN SCIOTO COUNTIES UNTIL 815 PM EDT...
At 749 PM EDT, radar indicated a strong thunderstorm 8 miles south of
Pike Lake, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Piketon, Beaver, Givens, Wakefield, Stockdale, Linn, Germany and
State Route 335 at State Route 776.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3891 8276 3896 8314 3907 8308 3913 8279
3903 8280 3895 8281 3894 8275
TIME...MOT...LOC 2349Z 273DEG 23KT 3902 8314
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 30, 7:43 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 30, 7:43 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 743 PM EDT Wed Jun 30 2021 .SYNOPSIS... Showers and thunderstorms are forecast to develop this evening and continue through Thursday as a cold front travels from the Great Lakes to the Ohio Valley. Cooler and drier weather is expected to accompany high pressure for Friday and Saturday. Warmer temperatures return next week when the high tracks east. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Warm and humid conditions will continue this evening through tonight as a cold front slowly slides south into the Great Lakes. In advance of the front, subtle mid-level perturbations as well as a pre-frontal convergence at the surface will spark increasing showers and thunderstorms. Initially this precipitation will start as diurnally driven... however, forcing will increase late tonight with the approach of the frontal boundary. PoPs reflect this increase in coverage. Have kept a mention of a couple strong to severe storms in the HWO based on modest instability combined with effective bulk shear increasing to 20-25 knots late this evening. Low temperatures will be a couple degrees on either side of 70. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... Cold front pushing south through the forecast area Thursday will be focus of additional showers and storms. Expected high coverage of showers due to better low-level forcing will likely keep instability down. However, with 20-25 knots of shear, have kept potential in the HWO for gusty winds with a few storms. Highs depend on timing of front, ranging from near 80 in the north to the mid 70s in the south due to precipitation. PoPs drop significantly behind the front as drier air filters in, so most locations will see a decreasing cloud trend Thursday night in addition to low temperatures dipping to near 60 degrees. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Closed low to settle south thru the Great Lakes and into PA Friday. Model solutions trending farther east and therefore keeping ILN/s area in a dry northerly flow. Cooler and drier air mass with Friday's highs in the mid and upper 70s. Northerly mid level flow with surface high pressure building south through the Mississippi Valley for the weekend. Expect dry conditions with highs in the upper 70s Saturday, warming to the mid 80s Sunday. Broad mid level ridge to build into the area early next week. This ridge will offer a warming trend and increased humidity. Highs on Monday and Tuesday are expected to be in the upper 80s to lower 90s. Diurnal convection chances increase Tuesday and Wednesday, although confidence remains fairly low at this time. warm readings to continue with highs both days in the upper 80s to around 90. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Chances for thunderstorms will continue through around 02Z-03Z at KCVG/KLUK/KILN, with only isolated/scattered showers expected otherwise for the first part of the overnight hours. Thus, prevailing VFR conditions are expected this evening, outside of any potential storms. Chances for rain will gradually increase after about 06Z, with showers expected (at least occasionally) at all TAF sites by 12Z. Some of these showers may bring MVFR visibilities. Thunderstorms are also possible, though coverage of thunderstorms may not be widespread enough to include in the TAFs at this point in the forecast. MVFR ceilings are also expected to develop, and should drop below 2kft at the airports for at least a couple hours. While IFR ceilings are not currently expected, there are some indications that a brief period of IFR ceilings could be possible. As winds switch from the west to the north tomorrow afternoon and evening, chances for rain will begin to diminish after 19Z, with VFR conditions expected. .OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Hogue NEAR TERM...Hogue SHORT TERM...Hogue LONG TERM...AR AVIATION...Hatzos
Hazardous weather outlook, Jun 30, 3:44 PM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 344 PM EDT Wed Jun 30 2021 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-011945- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 344 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are likely this evening. A few of the storms may become strong to severe. The primary threat is strong to damaging winds. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Locally heavy rainfall and strong wind gusts may accompany thunderstorms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 6:25 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Wilmington OH
625 PM EDT Wed Jun 30 2021
OHZ079>081-302300-
Highland OH-Adams OH-Brown OH-
625 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BROWN...
NORTHWESTERN ADAMS AND SOUTHWESTERN HIGHLAND COUNTIES UNTIL 700 PM
EDT...
At 625 PM EDT, radar indicated a strong thunderstorm near Belfast,
moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Hillsboro, Winchester, Sardinia, Seaman, Belfast, New Market,
Emerald, Mowrystown, Danville in Highland County, Buford, Fincastle,
Berrysville and State Route 136 at US Route 62.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3911 8388 3920 8374 3918 8360 3912 8347
3893 8359 3898 8375 3903 8383
TIME...MOT...LOC 2225Z 290DEG 15KT 3907 8368
CampbellSpecial weather statement, Jun 30, 6:33 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
633 PM EDT Wed Jun 30 2021
KYZ091>093-OHZ070-077-302300-
Boone KY-Kenton KY-Campbell KY-Hamilton OH-Butler OH-
633 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KENTON...NORTHERN
CAMPBELL...NORTHERN BOONE...HAMILTON AND SOUTHEASTERN BUTLER COUNTIES
UNTIL 700 PM EDT...
At 632 PM EDT, radar indicated a strong thunderstorm over Reading,
moving east at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Cincinnati, Fairfield, Covington, Norwood, Forest Park, Erlanger,
Fort Thomas, Newport, Sharonville, Blue Ash, Loveland, Springdale,
Reading, Montgomery, Harrison, North College Hill, Madeira, Wyoming,
Cheviot and Fort Mitchell.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 19.
I-74 in Ohio between mile markers 4 and 19.
I-75 in Kentucky between mile markers 189 and 191.
I-75 in Ohio between mile markers 0 and 19.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3920 8482 3924 8479 3933 8463 3933 8447
3932 8435 3929 8435 3929 8430 3924 8430
3922 8432 3921 8431 3921 8429 3917 8429
3916 8430 3911 8431 3905 8457 3907 8482
TIME...MOT...LOC 2232Z 290DEG 15KT 3920 8445
CampbellSpecial weather statement, Jun 30, 6:43 PM EDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Wilmington OH 643 PM EDT Wed Jun 30 2021 OHZ080>082-302315- Pike OH-Highland OH-Adams OH- 643 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ADAMS... NORTHWESTERN PIKE AND SOUTHEASTERN HIGHLAND COUNTIES UNTIL 715 PM EDT... At 643 PM EDT, radar indicated a strong thunderstorm near Marshall, moving east at 15 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... One half inch diameter hail... Very heavy rain... Locations impacted include... Marshall, Sinking Spring, Berrysville, Smoky Corners, Serpent Mound and Locust Grove. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3910 8359 3916 8354 3916 8328 3896 8339 TIME...MOT...LOC 2243Z 290DEG 15KT 3910 8349 Campbell
Special weather statement, Jun 30, 6:56 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
656 PM EDT Wed Jun 30 2021
KYZ093-OHZ077-078-302330-
Campbell KY-Hamilton OH-Clermont OH-
656 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CAMPBELL...EASTERN
HAMILTON AND NORTHERN CLERMONT COUNTIES UNTIL 730 PM EDT...
At 655 PM EDT, radar indicated a strong thunderstorm over Madeira,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Cincinnati, Norwood, Fort Thomas, Newport, Sharonville, Blue Ash,
Loveland, Reading, Montgomery, Madeira, Highland Heights, Milford,
Bellevue, Deer Park, Dayton, Southgate, Forestville, Amelia,
Mariemont and Terrace Park.
This includes the following Interstates...
I-71 in Ohio between mile markers 1 and 19.
I-75 in Ohio between mile markers 7 and 13.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3901 8442 3913 8454 3930 8440 3929 8427
3927 8426 3925 8400 3897 8415
TIME...MOT...LOC 2255Z 280DEG 37KT 3920 8433
HatzosLocal storm report, Jun 30, 7:41 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
741 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN 1 WNW BLUE ASH 39.25N 84.40W
06/30/2021 M1.26 INCH HAMILTON OH TRAINED SPOTTER
1.26 INCHES OF RAIN IN 45 MINUTES.
&&
LCSpecial weather statement, Jun 30, 7:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
749 PM EDT Wed Jun 30 2021
OHZ082-088-010015-
Pike OH-Scioto OH-
749 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PIKE AND
NORTHEASTERN SCIOTO COUNTIES UNTIL 815 PM EDT...
At 749 PM EDT, radar indicated a strong thunderstorm 8 miles south of
Pike Lake, moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Locations impacted include...
Piketon, Beaver, Givens, Wakefield, Stockdale, Linn, Germany and
State Route 335 at State Route 776.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3891 8276 3896 8314 3907 8308 3913 8279
3903 8280 3895 8281 3894 8275
TIME...MOT...LOC 2349Z 273DEG 23KT 3902 8314
CampbellThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:10 PM EDT | Special Weather Statement | ILN | Warren | 35 min |
| Jun 29, 8:10 PM EDT | Special Weather Statement | ILN | Clinton | 35 min |
| Jun 29, 9:42 PM EDT | Special Weather Statement | ILN | Madison | 33 min |
| Jun 30, 8:18 AM EDT | Areal Flood Advisory | ILN | Montgomery, Preble | 2 hr |
| Jun 30, 11:20 AM EDT | Special Weather Statement | ILN | Delaware | 25 min |
| Jun 30, 11:50 AM EDT | Special Weather Statement | ILN | Licking | 10 min |
| Jun 30, 4:26 PM EDT | Special Weather Statement | ILN | Hocking | 34 min |
| Jun 30, 5:13 PM EDT | Special Weather Statement | ILN | Butler | 32 min |
| Jun 30, 5:15 PM EDT | Special Weather Statement | ILN | Warren | 30 min |
| Jun 30, 5:41 PM EDT | Special Weather Statement | ILN | Ross | 34 min |
| Jun 30, 6:25 PM EDT | Special Weather Statement | ILN | Highland | 35 min |
| Jun 30, 6:33 PM EDT | Special Weather Statement | ILN | Hamilton | 27 min |
| Jun 30, 6:42 PM EDT | Areal Flood Advisory | ILN | Hamilton | 106 min |
| Jun 30, 6:43 PM EDT | Special Weather Statement | ILN | Highland | 32 min |
| Jun 30, 6:56 PM EDT | Special Weather Statement | ILN | Clermont | 34 min |
| Jun 29, 8:14 PM EDT | Areal Flood Advisory | ILN | Dearborn, Ripley | 3 hr |
| Jun 29, 8:33 PM EDT | Special Weather Statement | ILN | Dearborn, Ripley | 27 min |
| Jun 29, 9:52 PM EDT | Special Weather Statement | ILN | Fayette, Franklin, Union | 23 min |
| Jun 29, 10:13 PM EDT | Special Weather Statement | ILN | Fayette | 32 min |
| Jun 29, 10:40 PM EDT | Special Weather Statement | ILN | Fayette, Wayne | 35 min |
| Jun 30, 12:20 AM EDT | Areal Flood Advisory | ILN | Ripley | 3 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.